Posts Tagged ‘Antidepressants’

FDA Warning: Anti-Depressants and Migraine Prescription Drugs

July 20th, 2012

FDA Warns on Mixing Antidepressants with Migraine Drugs (First released in 2010)

ROCKVILLE, Md., July 20 — Mixing common migraine drugs with antidepressants can trigger a life-threatening condition called serotonin-syndrome, the FDA has warned.

Serotonin-syndrome is characterized by rapid heart beat, sudden changes in blood pressure, and increased body temperature. Other symptoms include restlessness, hallucinations, loss of coordination, overactive reflexes, nausea, vomiting, and diarrhea.

Options successful at preventing the occurrence of migraines would decrease the risk described above in patients taking anti-depressant and experiencing migraines.  

For warning signs of serotonin syndrome and more info on Anti-depressants and migraine drugs click on the link at the end of this article.  For information on your natural migraine control option recommended by doctors, neurologists and pharmacists, go to  www.MigreLief.com

MigreLief is a dietary supplement for the nutritional support of cerebrovascular function in migraine sufferers age 2 years and above.

RELATED ARTICLE:  ANTI-DEPRESSANTS AND MIGRAINES – A POTENTIALLY DANGEROUS COMBINATION!   Symptoms of Serotonin Syndrome etc…

 

Antidepressants & Migraines – A Potentially Dangerous Drug Combination

April 6th, 2011

COMBINING ANTIDEPRESSANTS AND MIGRAINE PRESCRIPTION DRUGS

 

Antidepressants combined with Migraine Drugs possibly dangerousTaking antidepressants, like Pristiq, along with certain migraine medications can lead to dangerous and even life-threatening side-effects.

Many people who suffer from depression also suffer from migraine headaches. Unfortunately, the mechanism of action of many antidepressants is to increase serotonin (a feel good neurotransmitter) levels in the brain. Triptan drugs like Imitrex, which are used to reduce or end the pain of a migraine attack also work by stimulating serotonin receptors.

This combination of antidepressants and triptan migraine drugs, can lead to too much serotonin in the brain. This is not a good thing and can result in a potentially life-threatening condition known as “serotonin syndrome.”

Though not approved for migraine prevention by the FDA, some physicians recommend antidepressants like Pristiq, for this purpose. There is very little data supporting this recommendation and not insignificant risk if they are also used with the triptan drugs like Imitrex or Zomig.

In some people, just the use of triptans alone can result in unhealthy levels of serotonin, leading to serotonin syndrome. This risk increases substantially if these people are also taking an antidepressant like Pristiq or any other of several antidepressants known either as SSRI (selective serotonin reuptake inhibitors) or SNRI (serotonin-noradrenaline reuptake inhibitors).

The symptoms of “serotonin syndrome” are:

Rapid heart rate and high blood pressure
Agitation or restlessness
Confusion
Dilated pupils
Loss of muscle control or twitching muscles
Heavy sweating
Diarrhea
Headache
Goose bumps
Shivering

In severe cases of serotonin syndrome life-threatening symptoms can occur:

High Fever
Seizures
Irregular heart beat
Unconsciousness

If you and your physician decide to use this combination of drugs, you must be monitored very closely for any of these signs and symptoms of serotonin syndrome.

If your migraines are bad enough, your physician may decide to stop the antidepressant so that you can use the triptan drugs with less risk (though as mentioned above, they alone, in some users can cause serotonin syndrome).

A win-win solution for many migraine sufferers who are also suffering with depression is to switch to the all natural migraine prevention supplement, MigreLief.

Prevention is clearly desirable rather than to constantly just treating the pain of migraines and there is no additional risk of serotonin syndrome when using MigreLief.

Knowledge is power.

Be well,

Curt Hendrix B.S. M.S. C.C.N. C.N.S.

 

RELATED PRODUCTS

 

Migrelief FinalMIGRELIEF

The only multi-patented, physician recommended nutritional supplement for either men, women or children over 12  years of age, who suffer from chronic migraine.

» Buy Now

 

 

  • Categories
  • Recent Posts